MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Deflation Problem (1149); Leak/Splash (1354); Material Puncture/Hole (1504); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, sample were provided for review.The investigation of the reported event is currently underway.D2b: (dqy; lit).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that, a 48-yr old male patient underwent an angioplasty procedure by using the vaccess pta balloon.It was reported that during the procedure, the balloon allegedly would not fully deflate.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted the balloon was received partially inflated.A luer cap was noted to the inflation luer.During functional testing, the gw lumen was successfully flushed.The patency of the guidewire lumen was tested using an in-house guidewire, and it was able to be inserted.An in-house presto inflation device was used to subject the balloon to negative pressure but was not successful as the balloon would not deflate completely.Attempts to inflate the balloon was made but water was noted to be leaking from the hub and the distal tip of the balloon.At the final attempt, the leaking was noted to be from the proximal end of the strain relief at the glue joint.Then in order to examine the glue bullet, the balloon was cut and the proximal balloon joint was examined.Under microscope examination, the glue bullet was not seated correctly on the outer catheter but was withdrawn from the catheter.In addition, two holes were noted on the glue joint of the proximal end of the strain relief.No further functional testing could be performed.Therefore, the investigation is confirmed for reported deflation problem and sheath removal difficulties as the glue bullet was not seated correctly on the outer catheter, which could have caused difficulty in deflating the device and removal through the sheath.The investigation is confirmed for the identified material hole as two holes were noted on the glue joint of the proximal end of the strain relief.Also, the investigation is confirmed for the identified leak as the water was noted to be leaking from the distal tip of the balloon.A definitive root cause for the reported deflation issue, sheath removal issue, identified material hole and leak could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a 48 yr old male patient underwent an angioplasty procedure using the vaccess pta balloon.During the procedure, the balloon allegedly would not fully deflate.It was further reported that the balloon was removed with the sheath.There was no reported patient injury.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24208055
Report Number2020394-2026-00101
Device Sequence Number5558217
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265(17)280625(10)93TK0137
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93TK0137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale